Alert archive / Oregon / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 20, 2012, 1:34 PM PDT for Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 1:34 PM PDT (20:34 UTC)
- Expired
- Jul 20, 2012, 2:30 PM PDT
- In force
- 56 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 1:40 PM PDT | HAIL 1 | 2 Wsw Bingham Springs, OR | WIND STRONG ENOUGH TO SNAP OFF SMALL BRANCHES |
| Jul 20, 1:45 PM PDT | HAIL 1.75 | 4 N Bingham Springs, OR | HAIL STILL ON GROUND 3 HRS AFTER STORM PASSED. |
| Jul 20, 1:48 PM PDT | HAIL 1 | 2 W Tollgate, OR | DAMAGE TO VEHICLES. |
| Jul 20, 2:03 PM PDT | HAIL 0.75 | 20 N Tollgate, WA | RADIO OPERATOR INDICATED 3/4 INCH HAIL FOR 12 MINUTES AT THE TABLE ROCK FIRE LOOKOUT JUST AFTER 2 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:38 AM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2619 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS56 KPDT 202034
SVRPDT
ORC059-061-063-WAC013-071-202130-
/O.NEW.KPDT.SV.W.0032.120720T2034Z-120720T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
134 PM PDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UMATILLA COUNTY IN NORTHEAST OREGON...
NORTH CENTRAL UNION COUNTY IN NORTHEAST OREGON...
NORTHWESTERN WALLOWA COUNTY IN NORTHEAST OREGON...
SOUTHEASTERN WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
SOUTHERN COLUMBIA COUNTY IN SOUTHEAST WASHINGTON...
* UNTIL 230 PM PDT
* AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BINGHAM
SPRINGS...OR 16 MILES SOUTH OF MILTON-FREEWATER...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOLLGATE...SPOUT SPRINGS...SKI BLUEWOOD...TROY AND DAYTON
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4595 11740 4573 11777 4555 11810 4574 11840
4633 11799 4607 11759 4601 11759 4600 11749
TIME...MOT...LOC 2033Z 220DEG 34KT 4578 11820
$$
MDV2 follow-up statements
818
WWUS56 KPDT 202102
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
202 PM PDT FRI JUL 20 2012
ORC059-061-063-WAC013-071-202130-
/O.CON.KPDT.SV.W.0032.000000T0000Z-120720T2130Z/
UNION OR-WALLOWA OR-UMATILLA OR-COLUMBIA WA-WALLA WALLA WA-
202 PM PDT FRI JUL 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT
FOR SOUTHEASTERN WALLA WALLA...SOUTHEASTERN COLUMBIA...NORTHEASTERN
UMATILLA...NORTHWESTERN WALLOWA AND NORTH CENTRAL UNION COUNTIES...
AT 154 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
KOOSKOOSKIE...OR 18 MILES EAST OF MILTON-FREEWATER...MOVING NORTHEAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKI
BLUEWOOD...TROY AND DAYTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT FRIDAY
EVENING FOR NORTHEAST OREGON AND SOUTHEASTERN WASHINGTON.
&&
LAT...LON 4595 11740 4573 11777 4567 11805 4584 11827
4633 11799 4607 11759 4601 11759 4600 11749
TIME...MOT...LOC 2102Z 220DEG 34KT 4599 11795
$$
MCW525
WWUS56 KPDT 202127
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
227 PM PDT FRI JUL 20 2012
ORC059-061-063-WAC013-071-202136-
/O.EXP.KPDT.SV.W.0032.000000T0000Z-120720T2130Z/
UNION OR-WALLOWA OR-UMATILLA OR-COLUMBIA WA-WALLA WALLA WA-
227 PM PDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALLA WALLA...
SOUTHEASTERN COLUMBIA...NORTHEASTERN UMATILLA...NORTHWESTERN WALLOWA
AND NORTH CENTRAL UNION COUNTIES WILL EXPIRE AT 230 PM PDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNING AREA AND INTO
OTHER AREAS OF COLUMBIA COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT FRIDAY
EVENING FOR NORTHEAST OREGON AND SOUTHEASTERN WASHINGTON.
LAT...LON 4595 11740 4573 11777 4567 11805 4584 11827
4633 11799 4607 11759 4601 11759 4600 11749
TIME...MOT...LOC 2126Z 220DEG 34KT 4616 11774
$$
MCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:35 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 10:35 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT FRI JUL 20 2012
CORRECTED AVIATION DISCUSSION UPDATE
.UPDATE...THE CLOSED LOW THAT HAS BEEN ROTATING OFF THE SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST IS FINALLY WEAKENING AND
TRACKING NORTHEAST. THE SYSTEM WILL EXIT OUR FORECAST AREA BY
EARLY THIS EVENING. THE FLASH FLOOD WATCH WILL BE ALLOWED TO
EXPIRE AT 11 AM. AT THIS TIME...MOST OF THE THUNDERSTORM ACTIVITY
IS OVER WESTERN WASHINGTON WITH A FEW THUNDERSTORMS RIDING ALONG
THE EAST SIDE OF THE CASCADE CREST. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP AGAIN LATE THIS MORNING AND AFTERNOON...
MAINLY IN OUR EASTERN WASHINGTON ZONES. SOME THUNDERSTORMS COULD
BE STRONG WITH GUSTY WINDS AND SMALL HAIL...AND THERE MAY EVEN BE
AN ISOLATED SEVERE STORM. THE FORECAST WAS UPDATED TO REFLECT THE
CURRENT CONDITIONS...BUT THE OVERALL FORECAST IS ON TRACK. WISTER
&&
.AVIATION...18Z TAFS...A WEAKENING UPPER LOW PRESSURE SYSTEM WILL
SWING ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS
AFTERNOON. INCREASING WEST FLOW BEHIND THE AXIS OF THIS SYSTEM HAS
MOVED INTO CENTRAL OREGON AND IS NOW SPREADING INTO NORTH-CENTRAL
OREGON. AS SUCH WILL KEEP CONDITIONS FAIR AT KRDM AND KBDN. RECENT
THUNDERSTORM DEVELOPMENT NEAR THE SYSTEM AXIS SOUTHWEST OF KDLS
DICTATES ADDING A COUPLE OF HOURS OF VICINITY THUNDER. THERE REMAINS
THE POSSIBILITY OF SHOWERS OR THUNDERSTORMS DRIFTING NEAR OR OVER
KYKM, KPSC, KALW AND KPDT INTO MID AFTERNOON. THUS WILL INDICATE
LIGHT SHOWERS AND VICINITY THUNDER AT THESE AREAS UNTIL 21 OR 22
UTC. CONDITIONS AT THESE SITES SHOULD IMPROVE QUICKLY BY LATE
AFTERNOON. WINDS WILL RUN 13 TO 21 KTS WITH HIGHER GUSTS AT ALL
SITES INTO THIS EVENING. 90
&&
.PREV DISCUSSION... /ISSUED 200 AM PDT FRI JUL 20 2012/
SHORT TERM...TODAY THROUGH SUNDAY...AFTER THIS LOW PRESSURE
SYSTEM PASSES TO THE NORTHEAST OF THE FORECAST AREA A DRIER AND
MORE STABLE WEST TO SOUTHWEST FLOW WILL TAKE OVER AND ALLOW A
BREAK IN THE ACTION FOR THE FORECAST AREA. THIS QUIET PERIOD
SHOULD LAST THROUGH SATURDAY NIGHT AT LEAST. THE NEXT UPPER LOW
PRESSURE SYSTEM THEN BEGINS TO DROP SOUTHWARD ALONG THE BC COAST
ON SUNDAY WHICH WILL INCREASE THE SOUTHWEST FLOW AGAIN OVER THE
FORECAST AREA. INSTABILITY IS ALSO EXPECTED TO INCREASE AGAIN BY
SUNDAY AFTERNOON...POSSIBLY ENOUGH TO RESULT IN MORE THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE WASHINGTON CASCADE
EAST SLOPES AND FROM THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. AT
THIS TIME THE THREAT DOES NOT LOOK TOO GREAT BUT IT WILL BE THE
BEGINNING OF ANOTHER PERIOD OF THUNDERSTORM ACTIVITY FOR THE
FORECAST AREA...AT LEAST ON SUNDAY IF JUST ONLY SUNDAY. EXPECT
TEMPERATURES TO COOL DURING THE NEXT COUPLE DAYS TO SLIGHTLY BELOW
NORMAL...BUT STILL WITH MAXIMUM TEMPERATURES IN THE 80S IN THE
LOWER ELEVATIONS AND 70S IN THE MOUNTAINS. 88
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE LOW PRESSURE SYSTEM
IN SOUTHERN CANADA WILL GRADUALLY MOVE EASTWARD BY THE START OF
NEXT WEEK. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
SUNDAY EVENING WITH DRY CONDITIONS EXPECTED MONDAY. BEHIND THIS
SYSTEM...A TROUGH OF LOW PRESSURE WILL DROP SOUTH ACROSS THE WEST
COAST LEADING TO A DRY SOUTHWESTERLY FLOW OVER THE FORECAST AREA
THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE NEAR TO ABOVE
NORMAL THROUGH THE PERIOD. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 82 59 84 60 / 20 10 0 0
ALW 84 66 87 63 / 40 10 0 0
PSC 88 60 89 62 / 30 0 0 0
YKM 83 57 84 59 / 40 10 0 10
HRI 86 61 88 60 / 20 0 0 0
ELN 78 60 82 56 / 40 10 0 10
RDM 80 50 85 49 / 20 10 0 0
LGD 82 56 85 55 / 40 10 0 0
GCD 79 56 85 55 / 30 10 0 10
DLS 81 64 83 60 / 40 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH UNTIL 11 AM PDT THIS MORNING
ORZ041-042-044-049-050-502-503-505>509.
WA...FLASH FLOOD WATCH UNTIL 11 AM PDT THIS MORNING
WAZ024-026>030-520-521.
&&
THREAT INDEX
TODAY : YELLOW
SATURDAY : GREEN
SUNDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/90Hazardous weather outlook, Jul 20, 12:05 PM PDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1205 PM PDT FRI JUL 20 2012
UPDATED FOR SEVERE THUNDERSTORM WATCH INFORMATION AND REMOVING
FLASH FLOOD WATCH
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
211415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1205 PM PDT FRI JUL 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING
IN WASHINGTON...WALLA WALLA COUNTY, COLUMBIA COUNTY, KITTITAS
COUNTY.
IN OREGON...WALLOWA COUNTY
THUNDERSTORMS
ALL AREAS
A STRONG LOW PRESSURE SYSTEM QUICKLY MOVING NORTHEAST ACROSS OREGON
AND WASHINGTON WILL BRING THUNDERSTORMS IN ITS PATH. THUNDERSTORMS
WILL BE STRONG...AND POSSIBLY SEVERE. THE AREAS MOST SUSCEPTIBLE TO
SEVERE THUNDERSTORMS WILL BE OVER EASTERN WASHINGTON AND FAR
NORTHEAST OREGON. A SEVERE THUNDERSTORM WATCH (SPC WATCH 499) HAS
BEEN POSTED FOR THE KITTITAS, WALLA WALLA, AND COLUMBIA COUNTIES OF
WASHINGTON AND WALLOWA COUNTY OF NORTHEAST OREGON. IN THESE
AREAS...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY
HIGHLANDS
THERE WILL BE A BREAK IN THE WEATHER WITH CALM AND FAIR CONDITIONS
ON SATURDAY. THEN ANOTHER UPPER LOW PRESSURE SYSTEM WILL BRING BACK
AN UNSTABLE SOUTHWEST FLOW FOR SUNDAY. THIS WILL RESULT IN POSSIBLE
THUNDERSTORMS AGAIN IN THE LOCATIONS LISTED ABOVE FOR SUNDAY. AFTER
SUNDAY THE FLOW WILL BECOME DRY AND STABLE AGAIN...WHICH WILL
CONTINUE THROUGH MOST OF THE COMING NEXT WEEK WITH A WARMING TREND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY DUE TO THUNDERSTORMS TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Jul 20, 11:58 AM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1158 AM PDT FRI JUL 20 2012
ORZ050-201930-
WALLOWA COUNTY OR-
1158 AM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALLOWA COUNTY UNTIL
1230 PM PDT...
AT 1151 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PARADISE...OR 36 MILES SOUTH OF
LEWISTON...MOVING NORTH-NORTHEAST AT 15 MPH...TOWARDS FLORA.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4580 11709 4587 11733 4600 11732 4600 11693
4600 11692
TIME...MOT...LOC 1858Z 205DEG 15KT 4592 11715Special weather statement, Jul 20, 12:15 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1215 PM PDT FRI JUL 20 2012
ORZ502-503-507-202015-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1215 PM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA AND WESTERN
UNION COUNTIES UNTIL 115 PM PDT...
AT 1208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF DALE...OR 43 MILES SOUTH
OF PENDLETON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4562 11880 4555 11859 4547 11842 4500 11879
4504 11907
TIME...MOT...LOC 1915Z 203DEG 42KT 4513 11885Special weather statement, Jul 20, 12:30 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1230 PM PDT FRI JUL 20 2012
WAZ026-027-520-202030-
EAST SLOPES OF THE WASHINGTON CASCADES WA-KITTITAS VALLEY WA-YAKIMA
VALLEY WA-
1230 PM PDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KITTITAS AND NORTHERN
YAKIMA COUNTIES UNTIL 130 PM PDT...
AT 1222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF TAMPICO...OR 15 MILES WEST OF
YAKIMA...MOVING NORTHEAST AT 10 MPH...TOWARDS ELLENSBURG.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4713 12084 4709 12040 4688 12017 4663 12046
4654 12081 4665 12101
TIME...MOT...LOC 1929Z 220DEG 10KT 4666 12083Local storm report, Jul 20, 12:41 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1241 PM PDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL ECHO 45.74N 119.19W
07/20/2012 E0.88 INCH UMATILLA OR PUBLIC
PENNY TO NICKLE SIZE HAIL FROM 1215 PM THROUGH 1225 PM.
1235 PM HAIL 5 E HERMISTON 45.83N 119.18W
07/20/2012 E1.00 INCH UMATILLA OR PUBLIC
QUARTER SIZE HAIL AND 30 MPH WINDS.
1235 PM HAIL SUNNYSIDE 46.32N 120.01W
07/20/2012 E1.25 INCH YAKIMA WA PUBLIC
1235 PM HAIL SUNNYSIDE 46.32N 120.01W
07/20/2012 E1.50 INCH YAKIMA WA CO-OP OBSERVER
PING PONG BALL SIZE HAIL AND HEAVY RAIN.
&&
RTRIMARCOLocal storm report, Jul 20, 1:17 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
117 PM PDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL 4 NW MEACHAM 45.55N 118.47W
07/20/2012 M1.75 INCH UMATILLA OR TRAINED SPOTTER
&&
AALocal storm report, Jul 20, 1:20 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
120 PM PDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL SW PILOT ROCK 45.48N 118.84W
07/20/2012 M0.50 INCH UMATILLA OR TRAINED SPOTTER
ALSO HEAVY RAIN AND GUSTY WINDS.
&&
AAThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:44 PM PDT | Special Weather Statement | PDT | Grant | 31 min |
| Jul 19, 6:31 PM PDT | Special Weather Statement | PDT | Morrow | 29 min |
| Jul 20, 11:40 AM PDT | Special Weather Statement | PDT | Morrow | 65 min |
| Jul 20, 12:15 PM PDT | Special Weather Statement | PDT | Umatilla | 60 min |
| Jul 20, 12:15 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla | 60 min |
| Jul 20, 12:42 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla | 63 min |
| Jul 20, 12:53 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla, Union | 67 min |
| Jul 19, 5:21 PM PDT | Special Weather Statement | PDT | Benton | 24 min |
| Jul 19, 7:45 PM PDT | Special Weather Statement | PDT | Franklin | 30 min |
| Jul 20, 9:02 AM PDT | Special Weather Statement | PDT | Kittitas | 58 min |
| Jul 20, 11:18 AM PDT | Special Weather Statement | PDT | Asotin | 27 min |
| Jul 20, 11:58 AM PDT | Special Weather Statement | PDT | Asotin | 32 min |
| Jul 20, 12:30 PM PDT | Special Weather Statement | PDT | Kittitas | 60 min |
| Jul 20, 12:30 PM PDT | Severe Thunderstorm Warning | PDT | Benton, Yakima | 60 min |
| Jul 20, 2:18 PM PDT | Severe Thunderstorm Warning | PDT | Columbia | 25 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2012Severe Thunderstorm Warnings in Washington, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.